Log in
Parkinson's Movement
15,668 members14,437 posts

stopping dopamine agonist to start taking sinamet, how long to give in between?

I have been taking Pramipexole for a week and a half, before that Requip xl, 6mg for a year. I have to completely stop taking Prami for a week before starting Sinamet.

This is going to be hard as its technically going "cold turkey".

Is there anything I can do to clear Prami from my system faster?

Has anyone else had to do this?

Hi many clear days could I get away with, do I have to do seven?st

12 Replies
oldestnewest

Hi Yogibear

I dont understand the reasoning for stopping for a week as you can take take Primapexin with sinemet.

The usual appraoch (in UK) is to add sinemet when when the agonist is no longer as effective as it had been, They can work well together. I take requip with sinemet..

Reply

Hi Yogi,

I take requip Xl along with Sinemet and it seams to work well for me , however over the last 2 weeks i have been compleatly out of it

Al

Reply

Those are questions for your neurologist.

I took about a month to go off of my Requip...it was not a fun thing to do. I have wondered if I had done it faster would it have been as painful.

It was worth it, am doing so much better on Sinamet/Stalevo.

Reply

They want to get a clear picture on how I am doing on Sinamet alone. If I gave it 4 clear days would that be enough to get Pramipexole .52mg out of my system. Its not working for me anyway I am very undermedicated and feeling rubbish.

Reply

The way I feel right now I could start tomorrow or the day after if my drugs are ready to collect from the hospital.

Reply

I dont envy you, being un medicated would be very difficult especially if you are working. As to you drug questions as well as your neuro a pharmacist may be able to help with information. All the best.

Reply

I don't understand it either. My neuro had me titrate whenever I changed meds, exchanging one dose a day for the new med. Still there was a period of adjustment. But cold turkey? My neuro is very against that. Keep us posted.

Reply

It takes 30 days to get any meds out of your system. You need to talk to a pharmasist. They are the one to give you guidance on how to take the meds. The doctors only prescribe the meds. They don't have have the time to know everything about all the drugs they prescribe. You are not on a high dosage of requip. I had a hard time with requip but I'm still on it. I take 8mg 2x a day. Taking 16once a day really bothered my stomach. I just started amantadine and am taking it slow. But I am hoping to be able to cut back on the requip. You want to hold off taking Pd meds too soon, when they quit working the side effects kick in. Good luck. Pharmacists go talk to first.

Reply

thank you everyone xx I have broken the law smiles. I started Sinamet today I could not deal with cold turkey when I felt it was not absolutely necessary. I feel better after one dose. I have my movement. The power of POSITIVE thinking. woooo hoooo

Reply

Hi everyone, I started the Sinamet - 50mg, 3 times a day, I chose 8am, 1pm and 6pm. Take with food. So far so good. Only glitch is I had very bad restless legs last night which kept me awake. I ended up taking a Madopar dispersible tablet at 4am (50mg). Any suggestions on how to get a good nights sleep tonight?

Reply

Best wishes with the switch. For sleep idea you might also want to look at the archived answers - you're likely to find something of help there.

Reply

A cautionary tale. I was dx 4 years ago. I have add, tourettes ,restless leg, and now Parkinson's. I've been taking sinmet about 1 year, my restless leg and Tourettes got worse. I thought a dopamine agonist might help. I've been on Premipexole as well. I was aware of some of the side affects, particularly OCD. My OCD manifested itself with research. I learned from 23 & Me that I have the LRRK2, the PD gene.

So after being obsessed with connecting the dots, I started having mood swings. To make a long story short, I was getting more manic, until I evening I crashed into a Clinical depression. I realized it must be drug related. Next day saw Dr. I halved my dosage, for 5 days, and agin for a week. Not only did mood swings disappear, ocd stopped, and what was a miracle, I have been suffering from peripheral neuropathy for over a year. Everyone said it was from my back. About 3 weeks after withdrawing from Premipexole, The pain went away. I've been to 2 Neurologists, a Pain Dr, and 2 Psychiatrists. Everyone knew the amount off levadopa I was taking.

The last lookup I did was Pain & Levadopa. They think chronic pain may come from excess levadopa. They are now studying it in rats.

With all this considered, I would under no circumstances go cold turkey. I also don't know why you can't it with Sinmet.

Reply

You may also like...